Tennessee, 2006

Hail in Tennessee, April 19, 2006

April 19, 2006 · NWS HUN · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 19, 9:20 AM CST, 25 minutes earlier.

Area forecast discussion, Apr 19, 9:20 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1020 AM CDT WED APR 19 2006

.UPDATE...
MRNG SFC ANALYSIS SHOWING A WEAKENING SFC LOW CENTERED OVER
NORTHWEST TN...WITH AN ATTENDANT WARM FRONT STRETCHING ACROSS SOUTH
CENTRAL TN AND INTO EXTREME NORTHEAST AL...AND A TRAILING COLD FRONT
ALIGNED ROUGHLY ALONG THE MS RIVER.  THIS PLACES THE TN VALLEY WELL
WITHIN THE WARM SECTOR...AS THE RESULTANT DEEP LOW LEVEL SOUTHERLY
FLOW...S/WV RIDGING ALOFT...AND MAXIMIZED SOLAR HEATING COMBINE TO
BRING YET ANOTHER DAY OF UNSEASONABLE WARMTH TO THE AREA.  LOCAL
AREA TEMPERATURES ALREADY IN THE MID/UPPER 70S AS OF 14Z...WITH
DEWPTS CURRENTLY IN THE MID/UPPER 60S.  WARM FRONTAL BOUNDARY AND
850 THETA-E RIDGE AXIS CONTINUING TO PROVIDE THE FOCUS FOR A
SOUTHEASTWARD PROPAGATING MCS PUSHING INTO GA....WITH ADDITIONAL
ISLTD DEVELOPMENT NOW UNDERWAY IN SOUTHERN TN.

FOCUS FOR THE REMAINDER OF TODAY WILL BE ON PCPN CHANCES AND TSTM
STRENGTH/MODE.  MUCH LIKE A SUMMERTIME PATTERN...EXPECT AN EXTREMELY
UNSTABLE ENVIRONMENT...WITH CAPES EXCEEDING 2000 J/KG.  HOWEVER...
WIND FIELDS NOT OVERLY IMPRESSIVE...ALTHOUGH THE DEEP LAYER SHEAR
WILL BE UP AROUND 30-40 KTS.  GIVEN RELIANCE ON DIURNAL HEATING TO
AID THE TSTM INITIATION...EXPECT ADDITIONAL TSTM DEVELOPMENT TO
LIKELY FOCUS ALONG ANY RESIDUAL OUTFLOW BOUNDARIES FROM THE
AFOREMENTIONED MCS...AS WELL AS INVOF OF THE WARM FRONT.  TSTM
COVERAGE WILL PEAK BETWEEN 20Z-02Z AS HEATING IS MAXIMIZED.  GIVEN
THE HIGH INSTABILITY AND STRONG MID LEVEL LAPSE RATES...ANY STORMS
THAT CAN FIRE WILL LIKELY OBTAIN FAIRLY INTENSE UPDRAFTS...AND
SUPPORT A LARGE HAIL AND DAMAGING WIND GUST THREAT THROUGH THIS
EVENING.  WHILE THE TORNADO THREAT WILL REMAIN LOW...CANT RULE OUT
WEAK SPINUP OR TWO...ESPECIALLY WITHIN ANY ENHANCED SRH REGIONS NEAR
THE WARM FRONT.

TSTM WATCH #208 JUST ISSUED AS I WAS WRITING THIS FOR A MAJORITY OF THE
AREA EAST OF I-65.  WILL UPDATE ZONES TO INCLUDE WATCH...NO OTHER
CHANGES PLANNED ATTM.

MR/10
&&

.PREVIOUS DISCUSSION...
SHORT TERM...THROUGH FRIDAY...
WILL HAVE TO GET OUR SUMMER FORECASTING CAPS ON...WITH A HIGHLY
UNSTABLE VERY SUMMER-LIKE PATTERN EXPECTED THRU FRIDAY. EXPECT SCTD
SHRA/TSRA TO ERUPT NEARLY EVERY AFTN...ESPECIALLY TODAY AND FRIDAY.
MESOSCALE FOCUSING MECHANISMS WILL BE THE DOMINANT ISSUE TODAY
PENDING OUTFLOWS FROM LAST NIGHTS SVR CONVECTION AND THE FRONT NEAR
THE GA/AL LINE. MODEL CAPES ARE PROGGED TO GO THRU THE ROOF /IN THE
3-5 KJ/KG RANGE/ ANTICIPATING TEMPS NEAR 90 AND DEWPTS 65-70. THE
DEWPTS MAY BE A TAD HIGH SINCE WE HAVE MIXED OUT SOME LLVL MOISTURE
MOST DAYS THIS WEEK BUT TEMPS LOOK RIGHT ON TARGET. WILL GO A DEGREE
OR TWO ABOVE MOS AND MENTION NEAR RECORD HIGHS IN THE ZFP AGAIN /HSV
RECORD 92/1925...MSL 90/1917/. ASSUMING TSRA DO DEVELOP...CONDITIONS
CONTINUE TO LOOK FAVORABLE FOR ISOLD SVR WITH LG HAIL/DMG WINDS THE
MAIN THREATS. TORNADOES ARE DOUBTFUL WITH UNIDIRECTIONAL FLOW AND
MINIMAL SPEED SHEAR...BUT CANT BE RULED OUT NEAR THE WARM FRONT
WHERE SRH WILL BE ENHANCED. ERN/NRN SECTIONS OF THE CWFA LOOK TO BE
FAVORED AREAS FOR DEVELOPMENT CONSIDERING THE BOUNDARIES MENTIONED
ABOVE AND WILL SHOW THIS WITH POPS...GOING 30-50 PCT AS A 1ST GUESS.

AGAIN MUCH LIKE SUMMER...EXPECT TO SEE SOME CONVECTION LINGER INTO
THE EVENING HOURS...BUT SUNSET SHOULD SEE STABILIZATION AND A DROP
IN ACTIVITY FOR MOST AREAS. A FEW SHRA/TSRA WILL STILL BE POSSIBLE
OVERNIGHT AND WILL ALLOW FOR THIS IN THE GRIDS. WILL GO FAIRLY
CONSERVATIVE WITH LOWS BOTH TONIGHT AND THU NIGHT SINCE ATMOSPHERE
MAY GET WORKED OVER...BUT EXPECT UNSEASONABLY WARM/MUGGY NIGHTS TO
CONTINUE AND WILL TREND ABOVE/ON THE WARM SIDE OF GUIDANCE.

FRIDAY LOOKS LIKE THE BEST CHANCE OF PCPN WITH A STILL-UNSTABLE
AIRMASS AND AN APPROACHING COLD FRONT. HAVE GONE WITH 50 POPS FOR
NOW BUT MAY RAISE THEM TO LIKELY BEFORE ISSUANCE. THURSDAY APPEARS
TO BE MORE UNCERTAIN...WITH MESOSCALE BOUNDARIES AGAIN LIKELY TO
DICTATE COVERAGE AND FAVORED AREAS. BOTH NAM AND GFS DEPICT A WEAK
MID-LVL SHORTWAVE MOVING THROUGH THE AREA. 12KM NAM ATTEMPTS TO
MODEL THIS SCTD ACTIVITY BUT PROBABLY SHOWS TOO MUCH CLOUD COVER...
WHILE THE NASA WRF INTERESTINGLY LIMITS PCPN TO THE GULF COAST.
TOUGH TO IGNORE THE UNSTABLE AIRMASS...AND WILL RAISE TO 30
POPS...BUT ITS TOO EARLY TO GET ANY MORE SPECIFIC THAN THAT. IN
TRYING TO MODEL THE SCTD CONVECTION...MODELS HOLD ON TO TOO MUCH
CLOUD COVER AND SHOW MUCH COOLER TEMPS FOR THURSDAY. MODELS HAVE
BEEN TOO COOL THROUGHOUT THIS HEAT WAVE AND BELIEVE THEY ARE
OVERDOING CLOUD COVER THU...SO WILL TREND 4-5 DEGREES ABOVE GUIDANCE
FOR HIGHS. MORE WIDESPREAD CLOUDINESS AND SLIGHTLY COOLER TEMPS LOOK
MORE REASONABLE ON FRIDAY.

.LONG TERM...SATURDAY THROUGH TUESDAY...
FRONT SHOULD FINALLY MOVE THROUGH THE AREA BY SATURDAY MORNING...
THOUGH THE MAIN CUTOFF LOW OVER THE UPPER MIDWEST/GREAT LAKES WILL
BE SLOWER TO MOVE OUT. A SECONDARY TROUGH/COLD FRONT WILL MOVE INTO
THE AREA SUNDAY NIGHT BRINGING ANOTHER LOW CHANCE FOR RAIN...BUT THE
FRONT WILL STALL OUT NEAR THE AREA MONDAY...PLACING THE AREA IN
ANOTHER UNSETTLED PATTERN WITH LOW POPS CONTINUING INTO TUESDAY.
TEMPS SHOULD RETURN A LITTLE CLOSER TO NORMAL...WITH NO INDICATIONS
OF ANOTHER HEAT WAVE LIKE THIS ONE.

ALL IN ALL EXTENDED LOOKED PRETTY GOOD. MADE ONLY SOME CHANGES TO
POPS IN LINE WITH NEW DATA.

BCC
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 19, 4:00 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
500 AM CDT WED APR 19 2006

ALZ001>010-016-TNZ076-096-097-191800-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
500 AM CDT WED APR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

THE AREA WILL BE IN AN UNSTABLE WARM SECTOR WITH A COLD FRONT TO
THE WEST OVER THE MID-MISSISSIPPI VALLEY...AND A WARM FRONT TO THE
EAST NEAR THE GEORGIA BORDER.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND PERSIST INTO
THE EVENING HOURS. ISOLATED THUNDERSTORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WIND THE MAIN THREATS.

DUE TO THE PROXIMITY OF THE WARM FRONT...THUNDERSTORMS MAY TEND TO
FOCUS MORE IN NORTHEAST ALABAMA NEAR THE GEORGIA BORDER AND OVER
PARTS OF SOUTHERN MIDDLE TENNESSEE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE AREA WILL REMAIN IN THE WARM SECTOR THURSDAY WITH SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS. ISOLATED THUNDERSTORMS COULD
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND.

THE COLD FRONT WILL PUSH INTO THE AREA ON FRIDAY...BRINGING AN
INCREASED CHANCE FOR RAIN BUT ALSO A SLIGHT RISK OF SEVERE
THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS POSSIBLE THIS AFTERNOON.

SCHAUB

In the hours before

Special weather statement, Apr 19, 7:49 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
849 AM CDT WED APR 19 2006

TNZ097-191405-
FRANKLIN-
849 AM CDT WED APR 19 2006

...SIGNIFICANT WEATHER ALERT FOR EASTERN FRANKLIN COUNTY UNTIL 905
AM CDT...

AT 847 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF WINCHESTER...MOVING
SOUTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  COWAN.
  SEWANEE.
  ST. ANDREWS.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

10
Local storm report, Apr 19, 9:15 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1015 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HAIL             3 ENE BRIDGEPORT        34.96N 85.67W
04/19/2006  E1.00 INCH       JACKSON            AL   PUBLIC

            HIDDEN VALLEY GOLF COURSE PERSONNEL IN THE BRYANT
            COMMUNITY REPORTED QUARTER SIZE HAIL.

&&

KWEBER
Special weather statement, Apr 19, 9:25 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1025 AM CDT WED APR 19 2006

TNZ096-097-191600-
FRANKLIN-LINCOLN-
1025 AM CDT WED APR 19 2006

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN AND LINCOLN COUNTIES UNTIL
1100 AM CDT...

AT 1018 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAYETTEVILLE TO
WINCHESTER...MOVING EAST SOUTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LEXIE CROSSROADS.
  FLINTVILLE.
  ELORA.
  HUNTLAND.

THESE THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RSB

The radar

The Northeast Alabama radar (KHTX), 35 km away, was scanning. The volume nearest the first event began at 15:47 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lincoln

When
April 19, 9:45 AM CST
Where
Lincoln County, 1 mi S of Flintville
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.050, -86.433

Quarter size hail was reported.

Hail, Lincoln

When
April 19, 5:24 PM CST
Where
Lincoln County, 1 mi S of Flintville
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.050, -86.433

Penny size hail was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499587, 5499588.